News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: seroxat doze changes


 jixos - Thu Sep 10, 2009 4:06 pm

i suffered from a very severe depression 7 months ago due to my ocd. i could not go anywhere or do anything since i had this obsessional thoughts about how to talk..i started taking seroxat 20mg for the first 4 months then increased dozage to 30 mg. i felt great on 30mg for about 2 months then decreased back to 20 mg. i knw reincreased my dozage to 30 mg. how much time needed for full effect of the 30 mg or the 10 mg added??
 Faye Lang, RN, MSW - Wed Jul 21, 2010 12:27 pm

Hello, jixos,

I apologize for the tardiness of this response. I hope that information about your concern will still be useful to you, and to others who may read your post.

Seroxat (generic name paroxetine) is in the class of antidepressant/psychoactive medications known as selective serotonin reuptake inhibitors (SSRIs). When first given, it may take 2 to 3 weeks for the full benefits of the drug to be established. When dosages are altered, either upward or downward, it can also take days to up to 2 weeks for the change in response to take hold, depending on the person's metabolism. In some people, when a therapeutic level has been established and symptoms are controlled, reducing the medication interrupts the action of the drug to the point that when it is again increased, slightly more of the medication may be required to achieve the previous level of effectiveness. As with all prescribed medications, the dosage should never be altered without the advice and supervision of a doctor. With OCD, the optimal dosage can be as much as 40mg daily. Maximum dosage is 60mg daily. The person taking Seroxat should never combine the drug with alcohol and it should never be stopped abruptly.

I hope you are doing well.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here